Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 4, NWS Norman, OK

April 27, 1994Canadian County, Kingfisher County, Oklahoma

NWS Norman, OK issued this flash flood warning at Apr 27, 1994, 9:05 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 1994, 9:05 PM CDT (02:05 UTC)
Expired
Apr 28, 1994, 12:00 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Canadian County, OK, Kingfisher County, OK

The radar

The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 594 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
594 m²/s²
0-3 km storm-relative helicity
724 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 280207
FFWOKC
OKC017-073-280500-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CDT WED APR 27 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1200 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     CANADIAN AND KINGFISHER

INCLUDING THE FOLLOWING LOCATIONS
     CALUMET...DOVER...EL RENO...KINGFISHER...LOYAL...MUSTANG...
     OKARCHE...OMEGA...PIEDMONT...RICHLAND...UNION CITY AND
     YUKON

AT 905 PM CDT RADAR INDICATED VERY HEAVY RAIN HAD FALLEN IN KINGFISHER
AND CANADIAN COUNTIES DURING THE LAST FEW HOURS. WATER WAS REPORTED
ACROSS HIGHWAY 81 IN SPOTS BETWEEN EL RENO AND OKARCHE. ADDITIONAL HEAVY
RAINFALL IS EXPECTED IN THIS AREA FOR THE NEXT FEW HOURS AND WILL LIKELY
INCREASE THE HAZARDOUS ROAD CONDITIONS AS WELL AS THREATEN FLOOD PRONE
AREAS.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT HOR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.


LAT...LON 3535  9768 3539  9811 3598  9817 3600  9769

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 4:11 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Apr 27, 4:11 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
400 PM CDT WED APR 27 1994

12Z UA ANAL INDCS STG WAA/ISENT LIFT COMBINED WITH RRQUAD OF JET STREAK
AT 25H AND TOUCHED OFF TRW OVR AREA TDY...NOT TO MENTION CHOICE SFC
BNDRY IN SE OK AND N TX. RW/TRW WL CONT THIS EVENING AS NEXT STG UA SYS
MOVS NEWD OVR AREA.

MODELS AGREE IN BRINGING THIS NEXT UA SYS THRU FA BY AFTN ON THU. THEY
ALSO AGREE ON TRACKING SFC LOW NEWD THRU SWRN...CNTRL...NERN OK. FEELING
IS THAT THIS IS TOO FAR NORTH. LOOKS LIKE FRONT HAS STALLED THIS AFTN IN
SE ZNS AND EXPECT THE SFC LOW TO FORM IN SW TX AND TRACK NE THRU N TX
AND INTO SE OK ZNS AS WDSPRD SHWRS AND TRW MOVE OVER AREA WITH STG ISENT
LIFT AND ASSOC UA DYNAMICS. THINKING LARGE PRES FALLS IN SCNTRL AND SERN
KS AT 18-19Z CORRESPOND TO RISES INDUCED EARLIER BY TRW.

WITH THIS IN MIND...TEMPS THIS AFTN ARE ALREADY BLO MOS FCST MINS FOR
TONITE IN CNTRL AND WRN OK AND MUCH OF N TX PTN OF FA. RMNDR OF TEMP
FCST WL BE ON COOLER SIDE OF MOS WITH EXCEPTION OF SE OK. NOT MUCH DOUBT
ABT RAIN IN ALL AREAS OF FA TONITE WITH LCLLY HVY AMTS PSBL IN SE OK.
PLAN TO ISSUE FFA FOR THIS AREA FOR TONITE. SLEET FELL OVR NW ZNS THIS
MORNING AS COLD AND DRY AIR COOLED TO WET BULB. THIS IS A FACTOR TNGT IN
THAT AREA BUT FEELING IS MID 30S DWPTS IN CNTRL KS THIS AFTN WL KEEP
PRECIP LIQUID TONITE AS AMS CONTS TO MODIFY. WL KEEP POPS IN ERN ZNS FOR
THURS WHILE DRY SLOT WORKS INTO WEST. NEXT SYS WORKS INTO WRN ZNS THURS
NITE AND REST OF FA ON FRI. COORD W/TUL.

FCSTID=#22/BT

HBR   40  61  45  65 / 70  0   30  50
OKC   40  61  45  65 / 70  0   30  50
SPS   45  65  50  70 / 70  0   30  50
GAG   34  60  41  60 / 70  0   30  50
PNC   38  60  41  61 / 70  0   30  50
DUA   51  70  55  75 / 100 30  30  50

.OKC...FLASH FLOOD WATCH TONIGHT FOR ZONES 32, 41, 42, 43, 45, 46, 47,
48, 49, 50, 51, 52, 53.

.TX...NONE.

In the hours before

Local storm report, Apr 27, 4:34 PM CDT, 4 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
432 PM CDT WED APR 27 1994

TIME/DATE              COUNTY              LOCATION/EVENT

1100 PM/26TH           ATOKA               DIME HAIL COVERING GROUND
                                            NEAR FARRIS.

1140 AM                MARSHALL            DIME HAIL IN LITTLE CITY.

1235 PM                NOBLE               DIME HAIL COVERED GROUND
                                            IN MARLAND.

1235 PM                KAY                 PEA TO DIME HAIL IN PONCA
                                           CITY. REPORTED BY CO. C.D.

1230-1235 PM           KAY                 PEA TO DIME HAIL 8 MILES
                                            SOUTH OF PONCA CITY ON HWY
                                            177.

100 PM                BLAINE              DIME HAIL IN LONGDALE.

121 PM                GARFIELD             PENNY SIZE HAIL 2 MI NORTH
      &                                      AND 1 MI WEST OF HILLSDALE.

419 PM                BLAINE               DIME HAIL 10 MILES WEST AND
                                            5 SOUTH OF WATONGA.
 KJ
Local storm report, Apr 27, 6:55 PM CDT, 2 hours 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
656 PM CDT WED APR 27 1994

TIME/DATE              COUNTY              LOCATION/EVENT

508 PM                 TILLMAN             GOLFBALL HAIL 1 MI SOUTHEAST
                                           OF FREDERICK.

545 PM                 CANADIAN            QUARTER HAIL 11 MILES WEST
                                           AND 4 MILES SOUTH OF EL RENO.

556 PM                 COMANCHE            DIME HAIL 0.75 MI NORTH OF
                                           MEERS.

558 PM                 COMANCHE            DIME HAIL IN INDIAHOMA.

600 PM                 KINGFISHER          QUARTER HAIL 4 MILES WEST AND
                                           2.5 NORTH OF OKARCHE.

624 PM                 BLAINE              DIME HAIL IN WATONGA REPORTED
                                           BY WATONGA F.D.

630 PM                 CADDO               DIME HAIL IN CARjNEGIE.

KJ
Local storm report, Apr 27, 6:56 PM CDT, 2 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
656 PM CDT WED APR 27 1994

TIME/DATE              COUNTY              LOCATION/EVENT

135 PM                 JEFFERSON           NICKEL TO QUnARTER HAIL IN
                                           TERRAL.

KJ
Local storm report, Apr 27, 7:27 PM CDT, 1 hour 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
726 PM CDT WED APR 27 1994

TIME/DATE              COUNTY              LOCATION/EVENT

650 PM                 KINGFISHER          QUARTER HAIL IN LOYAL.

655 PM                 CADDO               GOLFBALL HAIL COVERED GROUND
                                           IN FORT COBB.

700 PM                 KINGFISHER          PEA TO DIME HAIL IN HENNESSEY

KJ
Local storm report, Apr 27, 8:41 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
841 PM CDT WED APR 27 1994

TIME/DATE              COUNTY              LOCATION/EVENT

535 PM                 KIOWA               NICKEL HAIL 6 MI EAST AND 1.5
                                           MI SOUTH OF SNYDER.
715 PM                 GARFIELD            DIME HAIL WAUKOMIS.

721 PM                 CANADIAN            GOLFBALL HAIL IN SCOTT.

750 PM                 CANADIAN            GOLFBALL HAIL 2 MI NORTH AND
                                           4.75 MI EAST OF EL RENO.

806 PM                 KINGFISHER          DIME HAIL 5 MI EAST AND 2.5
                                           MI SOUTH OF KINGFISHER.

KJ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:00 PM CDTSevere Thunderstorm WarningOUNGarfield45 min
Apr 27, 7:17 PM CDTSevere Thunderstorm WarningOUNCanadian43 min
Apr 27, 7:43 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher47 min
Apr 27, 8:05 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche40 min
Apr 27, 8:26 PM CDTSevere Thunderstorm WarningOUNKingfisher49 min
Apr 27, 8:51 PM CDTSevere Thunderstorm WarningOUNLogan39 min
Apr 27, 9:48 PM CDTSevere Thunderstorm WarningOUNNoble42 min
Apr 27, 10:07 PM CDTSevere Thunderstorm WarningOUNGarfield38 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.